Are you experiencing hair loss? Get in touch with the best of our hair specialists in Pune to understand your hair condition. For a hair treatment or to get hair transplant, book an appointment with our dermatologists near you, call +919584584111.
Table Of Contents
Hair fall is common after an organ transplant surgery. It is commonly seen in kidney transplant recipients. It is caused mainly due to the drugs used after the transplant and the stress due to the transplant procedure. As per the studies, a few cases are related to tacrolimus and hair loss.
Let us first understand what tacrolimus is and why it is recommended post-transplantation.
Tacrolimus is an immunosuppressive medication. The risk of organ rejection after allogeneic organ transplantation is present. Tacrolimus is given to minimise the risk of organ rejection. The drug is also available as a topical treatment for other skin conditions like T-cell-mediated ailments, psoriasis and eczema.
Tacrolimus can be ingested orally with or without food. Though it’s best to take medicine without meals, individuals who suffer from nausea and stomach problems can take it with a meal.
The medication dosage is generally determined by the patient’s weight, health, the results of blood tests, and the body’s response to the treatment. It is recommended to take medicine as directed by the physician. Do not change the dose or stop taking it without consulting your trichologist.
Some side effects of Tacrolimus are temporary and will go away with time, whereas others can be severe and result in major complications. Tacrolimus causes minor side effects such as appetite loss, headache, sleep problems, diarrhoea, and a burning sensation in the hands and feet.
However, kidney problems, irregular heartbeat, dizziness, and severe stomach pain are just a few of the serious side effects.
Apart from the side effects mentioned above, one of the major side effects is hair loss. Yes! A nightmare for every single person on this planet Earth. After getting their organs transplanted, several patients have widely reported hair loss caused due to tacrolimus. Immunosuppressive drugs like Tacrolimus given to organ transplant patients experience cosmetic complications like alopecia. The effect of hair loss from Tacrolimus differs from patient to patient, and the risk of hair loss is dose related.
Although several hair loss cases have been reported due to tacrolimus, its pathogenesis is still unknown. However, the complications must be discussed with the patients beforehand.
Hair loss has been observed in patients taking Tacrolimus after organ transplant, particularly in middle-aged females who have been taking the drug for 5 – 10 years.
Apart from the medication itself, several other factors trigger hair loss. Some of them are:
If you face any hair loss problem due to medication, immediately visit a hair doctor. You won’t know when a little hair fall will worsen and affect your life badly. The doctor might give you some medications for your hair fall and are likely to recommend the following:
Also, the trichologist might alter your diet to reduce hair loss. Apart from this, you need to take proper care of your hair at home as well. Your hair dermatologist will explain the relation between tacrolimus and hair loss and also suggest a few procedures according to your hair loss condition.
If you are looking for a hair loss treatment in Pune, book your appointment with HairMD and enjoy your beautiful and natural-looking hair.
Are you looking for hair fall solution? Get in touch with the best of our hair doctors in Pune to cure your hair loss. To book an appointment for a hair treatment or hair transplantation, contact our dermatologists near you, call +919584584111.
Table Of Contents What are Aromatase Inhibitors? Do aromatase inhibitors cause hair loss? We have a special bond with our hair and take extra care of it. Sometimes the health...